Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 100, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 19, 2005, 10:46 PM CDT for Cedar County, Clinton County, Iowa. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2005, 10:46 PM CDT (03:46 UTC)
- Expired
- Aug 19, 2005, 11:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Cedar County, IA, Clinton County, IA
The radar
The Quad Cities radar (KDVN), 32 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:33 PM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, Aug 19, 1:33 PM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 133 PM CDT FRI AUG 19 2005 .SYNOPSIS... THE SURFACE WARM FRONT HAS MADE ITS WAY INTO SOUTHERN IOWA AND CENTRAL ILLINOIS BY MID DAY...AND CONTINUES TO SLOWLY LIFT NORTH. DEWPOINTS HAVE RISEN INTO THE LOWER TO MIDDLE 70S ALONG AND SOUTH OF INTERSTATE 80 AS MOISTURE RETURN FLOWS NORTH AND CONVERGES ALONG THE WARM FRONT. THE COLD FRONT IS NOW ENTERING WESTERN IOWA...AND A SURFACE LOW PRESSURE WAVE IT FORMING AND RIDING NORTHEAST ALONG THE COLD FRONT CURRENTLY IN KANSAS. WINDS SOUTH OF THE WARM FRONT HAVE INCREASED TO 25 KTS...AND THIS HAS HELPED AGITATE THE CUMULUS FIELD IN SOUTHERN IOWA THROUGH MOISTURE CONVERGENCE. ...SEVERE THUNDERSTORM INITIATION MAY OCCUR SOUTH OF INTERSTATE 80 AT ANY TIME THE REMAINDER OF THE DAY... .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) EARLY EVENING THUNDERSTORM MODE APPEARS TO BE HP SUPERCELLULAR...WITH STORM MOTION SLOWLY EAST. THE MAIN THREAT AREA IS ALONG AND SOUTH OF INTERSTATE 80. AT THIS TIME...LOW LEVEL WINDS APPEAR TOO LIGHT ALONG THE WARM FRONT TO ALLOW SIGNIFICANT TORNADO POTENTIAL...BUT AMPLE CAPE OVER 3000 J/KG AND LOCAL EFFECTS MAY ALLOW FOR WEAK ISOLATED TORNADOES TO OCCUR IN THE STRONGEST CELLS ALONG AND JUST NORTH OF THE WARM FRONT. THIS EVENING...THE COLD FRONT WILL SPAWN A LINE OF STORMS...WHICH WILL LIKELY PRODUCE A STRONG COLD POOL IN ADVANCE OF THE COLD FRONT. CONVECTION WILL LIKELY ORGANIZE ALONG THIS COLD POOL...AND RACE EASTWARD AHEAD OF THE COLD FRONT...PRODUCING SEVERE WIND GUSTS ALONG THEIR PATH. THE GREATEST THREAT APPEARS TO BE IN IOWA...WHERE SURFACE BASED INSTABILITY WILL BE GREATER DURING THE EVENING. ILLINOIS WILL SEE STRONG TO SEVERE STORMS WITH THIS LINE...BUT PRIMARILY AFTER MIDNIGHT WHEN LOW LEVEL CAPE WILL BE LOWER. RAINFALL RATES MAY CAUSE FLASH FLOODING IN VERY LOCALIZED AREAS IF SUPERCELLS DEVELOP THIS AFTERNOON AND EVENING. SATURDAY THROUGH SUNDAY NIGHT WILL BE PARTLY TO MOSTLY CLEAR...WITH DRY CONDITIONS AFTER EARLY SATURDAY MORNING. MUCH DRIER AIR WILL KEEP TEMPS IN THE MID 70S TO LOWER 80S FOR HIGHS...AND UPPER 40S TO LOWER 50S FOR LOWS. ..ERVIN.. && .LONG TERM...(MONDAY THROUGH FRIDAY)... ZZZZZZ... OVERALL NOT MUCH CHANGE TO GOING FORECAST. DRY CANADIAN HIGH PRESSURE WILL BE BUILDING INTO THE MID MISSISSIPPI RIVER VALLEY MONDAY AND TUESDAY WITH GENERALLY CLEAR SKIES...LIGHT WINDS...AND COOLER TEMPERATURES. FUTURE SHIFTS MAY WANT TO LOWER TEMPS A DEGREE/TWO THAN WHAT IS CURRENTLY IN FORECAST FOR MONDAY/TUESDAY TIME FRAME. NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS STILL LOOKS TO BE THURSDAY INTO FRIDAY AS A COLD FRONT MOVES THROUGH THE AREA. ROUNDED POPS UP TO 30 PERCENT FOR THU/THU NIGHT...AND ADDED A SLIGHT CHANCE INTO FRIDAY FOR THE SOUTHEAST TWO THIRDS OF FORECAST AREA. ..14.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/14
Hazardous weather outlook, Aug 19, 7:00 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 700 PM CDT FRI AUG 19 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-201000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 700 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE OUTLOOK AREA TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AROUND 60 MPH...WITH LARGE HAIL TO 1 INCH IN DIAMETER A SECONDARY THREAT. THE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINS. ANY HEAVY RAIN OCCURS COULD CAUSE PONDING OF WATER ON ROADS AND FLOODING OF DITCHES...SMALL STREAMS AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING...HOWEVER NO SEVERE THUNDERSTORMS ARE EXPECTED. THE NEXT THREAT OF THUNDERSTORMS WILL BE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.
In the hours before
Local storm report, Aug 19, 7:55 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
755 PM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG MACOMB 40.47N 90.68W
08/19/2005 MCDONOUGH IL LAW ENFORCEMENT
LARGE TREE DOWN AT 400 BLOCK OF DUDLEY IN MACOMB. POWER
LINES DOWN CAUSING POWER OUTAGES.
&&
ELLIOTTLocal storm report, Aug 19, 8:13 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 PM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HEAVY RAIN 1 NW TENNESSEE 40.42N 90.85W
08/19/2005 2.50 INCH MCDONOUGH IL TRAINED SPOTTER
2.5 INCHES OF RAIN IN 35 MINUTES.
&&
ELLIOTTLocal storm report, Aug 19, 9:52 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
952 PM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
08/19/2005 0.64 INCH LINN IA TRAINED SPOTTER
AT CORNER OF 42ND STREET AND EDGEWOOD ROAD IN NORTHEAST
CEDAR RAPIDS. REPORTED 0.64 INCHES OF RAIN IN 20 MINUTES.
&&
ELLIOTTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 12:13 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 47 min |
| Aug 19, 7:29 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 61 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.